MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection performed on pusher wire, coil and introducer sheath were returned for this complaint.The twist lock of the introducer sheath had been opened.The introducer sheath was inspected and no anomalies was noted.Residues of blood were noted within the introducer sheath.The coil fiber bundles had blood on them.The pusher wire was inspected and no anomalies was noted.The coil was returned kinked and stretched.No more damages were found in the returned device.Functional inspection performed on pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to the main coil was stuck; it was necessary to cut the sheath in order to release the main coil.After the main coil was release it was noted that the interlocking arm was detached.The coil was returned kinked and stretched.Microscopic inspection performed on pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Microscopic inspection performed on main coil.The zap tip has a smooth surface.The interlocking arm was inspected and it was detached.Dimensional inspection of the pusher wire that could be measured were performed and were within specification.Dimensional inspection of the main coil was performed and revealed that the outer diameter (od) of the zap tip and primary coil were within specification.However, the were missing number of fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 23oct2020.It was reported that the coil stuck in the catheter.A 14mmx20cm interlock was selected for use in a bronchial artery embolization procedure.During procedure, the coil was deployed but it got stuck.The microcatheter was then retrieved.The procedure was completed with a another of the same device.No complications reported and patient was stable post procedure.However, device analysis revealed detached interlocking arm and missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10825137
Report Number2134265-2020-15603
Device Sequence Number14191452
Product Code KRD
UDI-Device Identifier08714729765066
UDI-Public08714729765066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022574585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight65